Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 91, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 27, 2003, 11:14 AM CDT for Dallas County, Hot Spring County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 11:14 AM CDT (16:14 UTC)
- Expired
- Aug 27, 2003, 1:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Dallas County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 89 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 271616
FFWLIT
ARC039-059-271815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1114 AM CDT WED AUG 27 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWEST DALLAS COUNTY IN SOUTHWEST ARKANSAS
SOUTHEAST HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 115 PM CDT
* AT 1110 AM CDT...DOPPLER WEATHER RADAR SHOWED A LINE OF SHOWERS
AND THUNDERSTORMS FROM 5 MILES NORTHEAST OF DALARK IN DALLAS
COUNTY THROUGH WILLOW TO AROUND LONO IN HOT SPRING COUNTY AND ON
INTO GRANT COUNTY. THE LINE OF PRECIPITATION WAS NEARLY
STATIONARY. THE RADAR WAS ESTIMATING THAT 2 TO 3 INCHES OF RAIN
HAD ALREADY OCCURRED IN SOME AREAS. WITH ADDITIONAL HEAVY
RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3422 9267 3413 9267 3402 9287 3410 9288
3420 9280
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:00 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Aug 27, 4:00 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED AUG 27 2003 VERY HUMID TROPICAL AIR MASS IN PLACE ACROSS THE AREA WITH A WEAK UPPER LOW OVER THE AREA TODAY AND THURSDAY. THIS HAS RESULTED IN COOLER MID LEVEL TEMPS AND ELIMINATED ANY CAPS. PW OF 1.85 INCHES AT LZK LAST EVENING AND THIS SHOULD CONTINUE THROUGH THURSDAY. THIS WILL LEAD TO SCATTERED AFTERNOON THUNDERSTORMS WITH LESSER COVERAGE DURING THE LATE MORNING AND EARLY EVENING. WILL NEED TO KEEP SOME MENTION OF POPS THROUGH THE NIGHT ALTHOUGH NIGHTTIME AND EARLY MORNING ACTIVITY SHOULD BE QUITE ISOLATED. WILL GO WITH 40 PERCENT POPS DURING THE AFTERNOON TODAY AND THURSDAY AND CUT BACK TO 20 PERCENT DURING THE NIGHT INTO EARLY MORNING. THE WEAK UPPER TROF DRIFTS OUT OF THE AREA BY FRIDAY SO WILL GO WITH 30 PERCENT POPS THEN AS TROPICAL AIR REMAINS IN PLACE. MAXES LIKELY WILL NOT BE AS HIGH AS IN RECENT DAYS AS MOST AREAS WILL GET OFF TO A COOLER START THIS MORNING AND CLOUDS MAY BE MORE ABUNDANT. ALSO... THUNDERSTORMS SHOULD BLOSSOM AS THE HIGHEST TEMPS ARE REACHED EARLY THIS AFTERNOON. HEAT INDEX GRIDS INDICATE VALUES EXCEEDING 105 IN MOST AREAS THIS AFTERNOON...BUT THIS MAY ONLY BE TEMPORARY AS THUNDERSTORMS USHER IN COOLER AIR. THUS WILL NOT CONTINUE THE HEAT ADVISORIES BUT WILL HEADLINE HEAT INDICES NEAR 105 IN CENTRAL AND SOUTH FOR THIS AFTERNOON. STILL LOOKS LIKE A SIGNIFICANT COLD FRONT WILL MOVE NEAR THE AREA OVER THE WEEKEND BUT EVOLUTION OF SYSTEM STILL IN QUESTION. WILL NOT GO TOO CRAZY WITH POPS OR LOWER TEMPS YET UNTIL THE BEHAVIOR OF THE FRONT BECOMES A LITTLE CLEARER. .LZK...NONE
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 6 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WITH DEEP MOISTURE PRESENT ACROSS THE MID SOUTH...AND AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING...WITH A FEW POSSIBLY BECOMING SEVERE. THE MAIN ACTIVITY SHOULD BE CONFINED TO CENTRAL AND SOUTHERN SECTIONS OF THE STATE...WITH GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY RAINFALL THE PRIMARY CONCERNS. ISOLATED LARGE HAIL IS ALSO POSSIBLE. ACTIVITY SHOULD DECREASE DURING THE EVENING HOURS AS DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BE A REPEAT PERFORMANCE OF WEDNESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE AFTERNOON HOURS. AGAIN...A FEW STORMS COULD BECOME SEVERE. A COLD FRONT WILL APPROACH THE AREA FRIDAY. THIS FRONT IS EXPECTED TO BRING SCATTERED PRECIPITATION...ALONG WITH DRIER AIR AND COOLER TEMPERATURES FOR THE UPCOMING LABOR DAY WEEKEND. HOWEVER...THE FRONT MAY MOVE AT A SLOWER PACE THAN INDICATED PRESENTLY...SO TIMING OF PRECIPITATION THIS WEEKEND COULD CHANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY IN CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:33 AM CDT | Flash Flood Warning | LZK | Grant | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.